MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 10 ml in/out; ø 6 mm, s/n (b)(6) was used on the patient from (b)(6) 2025 until the pump was replaced on (b)(6) 2026.The event occurred on 2026-03-19, which is (129 days) after the pump was placed on the patient, who is being supported with an excor ikus driving unit.We have reviewed the production records of the excor blood pump.This pump was produced according to our specifications.
 
Event or Problem Description
The site contacted berlin heart clinical affairs (ca) on 2026-03-24 to report that a patient with excor blood pump pu valves; 10 ml in/out; ø 6 mm, experienced a neurological event on (b)(6) 2026.The patient presented with weakness, gastrointestinal symptoms, mostly vomiting, that worsened on (b)(6) 2026.Multiple fibrins were noted in the cannula: cluster fibrin at the outflow, scattered fibrin in the silicone part of the outflow cannula, one flapping fibrin in the lv outflow cannula.There were 2 flapping fibrins to the lv outflow cannula and small additional fibrin strand to anterior aspect of the outflow cannula.Head and neck ct scans performed on (b)(6) 2026 showed mycotic ruptured aneurysm, acute thrombus/hyperdense mca.There was no evidence of large vessel occlusion.After neurological consultation, a neuro angiogram as well as an intracranial aneurysm coiling were subsequently performed.The berlin excor blood pump functioned as intended maintaining full filling and ejection.Multiple deposits were noted in the outflow cannula before and after the event.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24982976
Report Number3004582654-2026-00025
Device Sequence Number21445430
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)271023
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age12 MO
Patient SexFemale
Patient Weight6 KG